MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, coating peeled off proximally after the torque device was put over the subject guidewire.The procedure was completed successfully with no impact to the patient.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire ptfe (polytetrafluoroethylene) coating peeling could not be confirmed and it cannot be confirmed that the device met specification, as the device was not returned.Additional information provided by the customer indicated the guidewire was prepared as per dfu.Continuous flush was maintained.The patient¿s anatomy was not tortuous.Two guidewires were associated with this reported event.The coating peeled off proximally after the torque device was put over the wire.A torque device used to facilitate directional manipulation of the guidewire.There was no difficulty in rotating the torque device.The coating sheared off after the torque device was put over the wire.There was no issue with wire navigation.The procedure was completed like usual.Additional information stated the coating peeled off proximally after the torque device was put over the wire, therefore it is possible that the user backloaded the guidewire through the introducer causing the ptfe to peel.The introducer supplied with the guidewire is intended to be front loaded through the hub of the introducer, it is not recommend to backload the guidewire through the distal end of the guidewire due to risk of guidewire damage.An assignable cause of handling damage will be assigned to the reported 'guidewire ptfe coating peeling¿ as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20727623
Report Number3012931345-2024-00204
Device Sequence Number8989432
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public07613252186922
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00313010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown